Alert archive / North Dakota / Freeze Warnings in 2016

Freeze Warning 1, NWS Bismarck, ND

May 13, 201632 counties in North Dakota

NWS Bismarck, ND issued this freeze warning at May 13, 2016, 2:59 AM MDT for 32 counties in North Dakota. It took effect at May 13, 2016, 11:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2016, 2:59 AM MDT (08:59 UTC)
In effect from
May 13, 2016, 11:00 PM MDT
Expired
May 14, 2016, 8:00 AM MDT
In force
9 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1864 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

378 
WWUS73 KBIS 130859
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
359 AM CDT FRI MAY 13 2016

NDZ001>005-009>013-017-021>023-025-131700-
/O.NEW.KBIS.FZ.W.0001.160514T0500Z-160514T1400Z/
/O.CON.KBIS.FR.Y.0002.000000T0000Z-160513T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON
359 AM CDT FRI MAY 13 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SATURDAY. 

* TEMPERATURES...IN THE LOWER TO MID 30S THIS MORNING...AND FROM
  26 TO 31 DEGREES TONIGHT AND EARLY SATURDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED. GARDEN HOSES LEFT OUTSIDE TONIGHT MAY FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BRING SENSITIVE OUTDOOR PLANTS INSIDE OR COVER THEM. BE SURE TO
UNHOOK GARDEN HOSES AND DRAIN THEM.

&&

$$

NDZ018>020-031>037-040>048-050-051-131700-
/O.NEW.KBIS.FZ.W.0001.160514T0500Z-160514T1400Z/
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
359 AM CDT FRI MAY 13 2016 /259 AM MDT FRI MAY 13 2016/

...FREEZE WARNING IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT
TO 9 AM CDT /8 AM MDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/
TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY. 

* TEMPERATURES...IN THE MID TO UPPER 20S TONIGHT AND EARLY
  SATURDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED. GARDEN HOSES LEFT OUTSIDE TONIGHT MAY FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BRING SENSITIVE OUTDOOR PLANTS INSIDE OR COVER THEM. BE SURE TO
UNHOOK GARDEN HOSES AND DRAIN THEM.

&&

$$

CJS
9 follow-up statements
118 
WWUS73 KBIS 131147
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
647 AM CDT FRI MAY 13 2016

NDZ001>005-009>013-017-021>023-025-132000-
/O.CON.KBIS.FZ.W.0001.160514T0500Z-160514T1400Z/
/O.CON.KBIS.FR.Y.0002.000000T0000Z-160513T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON
647 AM CDT FRI MAY 13 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT SATURDAY...

* TEMPERATURES...IN THE LOWER TO MID 30S THIS MORNING...AND FROM 
  26 TO 31 DEGREES TONIGHT AND EARLY SATURDAY MORNING. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. GARDEN HOSES LEFT OUTSIDE TONIGHT MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BRING SENSITIVE OUTDOOR PLANTS INSIDE OR COVER THEM. BE SURE TO
UNHOOK GARDEN HOSES AND DRAIN THEM.

&&

$$

NDZ018>020-031>037-040>048-050-051-132000-
/O.CON.KBIS.FZ.W.0001.160514T0500Z-160514T1400Z/
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
647 AM CDT FRI MAY 13 2016 /547 AM MDT FRI MAY 13 2016/

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/
TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY...

* TEMPERATURES...IN THE MID TO UPPER 20S TONIGHT AND EARLY 
  SATURDAY MORNING. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. GARDEN HOSES LEFT OUTSIDE TONIGHT MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BRING SENSITIVE OUTDOOR PLANTS INSIDE OR COVER THEM. BE SURE TO
UNHOOK GARDEN HOSES AND DRAIN THEM.

&&

$$

CJS
485 
WWUS73 KBIS 131402
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
902 AM CDT FRI MAY 13 2016

NDZ001>005-009>013-017-021>023-025-132215-
/O.EXP.KBIS.FR.Y.0002.000000T0000Z-160513T1400Z/
/O.CON.KBIS.FZ.W.0001.160514T0500Z-160514T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...GARRISON...
WASHBURN...UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...
GOODRICH...HARVEY...FESSENDEN...CARRINGTON
902 AM CDT FRI MAY 13 2016 /802 AM MDT FRI MAY 13 2016/

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/
TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY...
...FROST ADVISORY HAS EXPIRED...

* TEMPERATURES...IN THE LOWER TO MID 30S THIS MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. GARDEN HOSES LEFT OUTSIDE TONIGHT MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BRING SENSITIVE OUTDOOR PLANTS INSIDE OR COVER THEM. BE SURE TO
UNHOOK GARDEN HOSES AND DRAIN THEM.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NDZ018>020-031>037-040>048-050-051-132215-
/O.CON.KBIS.FZ.W.0001.160514T0500Z-160514T1400Z/
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...KILLDEER...HALLIDAY...BEULAH...HAZEN...
CENTER...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...NEW ENGLAND...
ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...FORT YATES...
SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...GACKLE...
LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...ELLENDALE
902 AM CDT FRI MAY 13 2016 /802 AM MDT FRI MAY 13 2016/

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/
TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY...

* TEMPERATURES...IN THE MID TO UPPER 20S TONIGHT AND EARLY 
  SATURDAY MORNING. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. GARDEN HOSES LEFT OUTSIDE TONIGHT MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BRING SENSITIVE OUTDOOR PLANTS INSIDE OR COVER THEM. BE SURE TO
UNHOOK GARDEN HOSES AND DRAIN THEM.

&&

$$
TWH
869 
WWUS73 KBIS 131610
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1110 AM CDT FRI MAY 13 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140015-
/O.CON.KBIS.FZ.W.0001.160514T0500Z-160514T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
1110 AM CDT FRI MAY 13 2016 /1010 AM MDT FRI MAY 13 2016/

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/
TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY...

* TEMPERATURES...IN THE MID TO UPPER 20S TONIGHT AND EARLY 
  SATURDAY MORNING. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. GARDEN HOSES LEFT OUTSIDE TONIGHT MAY FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BRING SENSITIVE OUTDOOR PLANTS INSIDE OR COVER THEM. BE SURE TO
UNHOOK GARDEN HOSES AND DRAIN THEM.

&&

$$

KS
343 
WWUS73 KBIS 131951
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
251 PM CDT FRI MAY 13 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140400-
/O.CON.KBIS.FZ.W.0001.160514T0500Z-160514T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
251 PM CDT FRI MAY 13 2016 /151 PM MDT FRI MAY 13 2016/

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/
TONIGHT TO 9 AM CDT /8 AM MDT/ SATURDAY...

* TEMPERATURES...IN THE MID TO UPPER 20S TONIGHT AND EARLY SATURDAY
  MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.
  GARDEN HOSES LEFT OUTSIDE TONIGHT MAY FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BRING SENSITIVE OUTDOOR PLANTS INSIDE OR COVER THEM. BE SURE TO
UNHOOK GARDEN HOSES AND DRAIN THEM.

&&

$$

KS
567 
WWUS73 KBIS 140242
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
942 PM CDT FRI MAY 13 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141045-
/O.CON.KBIS.FZ.W.0001.160514T0500Z-160514T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
942 PM CDT FRI MAY 13 2016 /842 PM MDT FRI MAY 13 2016/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
SATURDAY...

* TEMPERATURES...IN THE MID TO UPPER 20S TONIGHT AND EARLY 
  SATURDAY MORNING. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS WILL BE KILLED IF LEFT
  UNCOVERED. GARDEN HOSES LEFT OUTSIDE TONIGHT WILL FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BRING SENSITIVE OUTDOOR PLANTS INSIDE OR COVER THEM. BE SURE TO
UNHOOK GARDEN HOSES AND DRAIN THEM.

&&

$$
WAA
434 
WWUS73 KBIS 140543
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1243 AM CDT SAT MAY 14 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141345-
/O.CON.KBIS.FZ.W.0001.000000T0000Z-160514T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
1243 AM CDT SAT MAY 14 2016 /1143 PM MDT FRI MAY 13 2016/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* TEMPERATURES...LOWS WILL RANGE FROM THE MID 20S TO THE LOWER 30S
  TONIGHT AND EARLY SATURDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WILL BE KILLED IF LEFT 
  UNCOVERED. GARDEN HOSES LEFT OUTSIDE TONIGHT WILL FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BRING SENSITIVE OUTDOOR PLANTS INSIDE OR COVER THEM. BE SURE TO
UNHOOK GARDEN HOSES AND DRAIN THEM.

&&

$$

CJS
214 
WWUS73 KBIS 140828
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
328 AM CDT SAT MAY 14 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141400-
/O.CON.KBIS.FZ.W.0001.000000T0000Z-160514T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
328 AM CDT SAT MAY 14 2016 /228 AM MDT SAT MAY 14 2016/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* TEMPERATURES...FROM THE MID 20S TO THE LOWER 30S ACROSS MUCH OF
  WESTERN AND CENTRAL NORTH DAKOTA.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WILL BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

KEEP SENSITIVE OUTDOOR PLANTS INDOORS OR COVERED UNTIL
TEMPERATURES WARM UP LATER THIS MORNING.

&&

$$

CJS
077 
WWUS73 KBIS 141151
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
651 AM CDT SAT MAY 14 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141400-
/O.CON.KBIS.FZ.W.0001.000000T0000Z-160514T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
651 AM CDT SAT MAY 14 2016 /551 AM MDT SAT MAY 14 2016/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* TEMPERATURES...FROM THE MID 20S TO THE LOWER 30S ACROSS MUCH OF
  WESTERN AND CENTRAL NORTH DAKOTA.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WILL BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

KEEP SENSITIVE OUTDOOR PLANTS INDOORS OR COVERED UNTIL
TEMPERATURES WARM UP LATER THIS MORNING.

&&

$$

CJS
274 
WWUS73 KBIS 141410
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
910 AM CDT SAT MAY 14 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141515-
/O.EXP.KBIS.FZ.W.0001.000000T0000Z-160514T1400Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
910 AM CDT SAT MAY 14 2016 /810 AM MDT SAT MAY 14 2016/

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES HAVE CLIMBED ABOVE FREEZING ACROSS THE WARNED AREA.

$$
TWH

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this freeze warning went out at May 13, 2:55 AM MDT, 4 minutes earlier.

Area forecast discussion, May 13, 2:55 AM MDT, 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Bismarck ND
355 AM CDT FRI MAY 13 2016

.SHORT TERM...(Today and tonight)
Issued at 355 AM CDT Fri May 13 2016

Confidence is high that a widespread freeze will occur across all
of western and central ND tonight and Saturday morning.

As of 08 UTC, the frontogenetically-induced band of rain and snow
in southern ND is sinking toward the SD border. A time-series of
VAD wind profile data from the KBIS WSR-88D has shown a definite
deepening of cold air since about 06 UTC, supporting a southward
displacement of the active frontogenetical zone and ageostrophic
circulation. Recent RAP and HRRR radar simulations concur and
shift the rest of the precipitation out of the state by 12 UTC.

For today, breezy to windy and cool weather is expected as deep-
layer flow turns more sharply northwesterly behind the overnight
shortwave trough passage. Forecast highs, per the 00 UTC multi-
model consensus, are only in the 40s F. Mid-level winds based in
the 850-MB layer will run close to 30 kt per the 00 UTC GFS and
ECMWF and 21 UTC SREF and forecast soundings support a well-mixed
layer extending to at least that depth, so gusts to 30 mph are in
the forecast. Note that we did not utilize the 00 UTC NAM or its
MOS (MET) guidance since it was an outlier with lower wind speeds
at 850 MB than the remainder of guidance. Finally, mean cyclonic
flow, cold air aloft, and turbulent mixing that extends into the
middle atmosphere is a good recipe for cumulus or stratocumulus
development, so cloud cover will likely be rather extensive for
most of the day. We considered adding some low shower chances to
central ND this afternoon since HRRR reflectivity simulations do
depict shallow cellular convection, but that same model does not
produce QPF. That lowered our confidence in any convection being
deep enough to actually reach the ground, so we maintained a dry
forecast for the time being.

Tonight will feature widespread sub-freezing temperatures thanks
to an anomalously cold air mass, light winds, and clearing skies
with the approach of a surface ridge. The ridge axis is forecast
by model guidance to extend from eastern MT across western ND, so
we expect the coldest temperatures in western parts of the state.
MOS-based guidance often handles these situations well so we did
weight the forecast toward it, yielding mid 20s F in southwestern
ND. Confidence in this scenario has been growing for several days
and is at a point where we decided to hoist a freeze warning for
all of western and central ND from 05 to 14 UTC (midnight to 9 am
CDT).

.LONG TERM...(Saturday through Thursday)
Issued at 355 AM CDT Fri May 13 2016

Cool weather will continue Saturday, with more potential frost on
Saturday night. A warming trend will begin thereafter and become
well-established next week.

The 00 UTC GFS and to a lesser extent the NAM and ECMWF suggest a
modest shortwave trough embedded in northwest flow will cross the
area on Saturday. We are carrying a chance of showers along and
east of the Highway 83 corridor in respect to that wave passage.
Mid-level temperatures will begin slowly modifying Saturday, and
highs will respond by pushing into the 50s F. Frost is possible
again Saturday night, though, and MOS guidance suggests southwest
ND could have yet another freeze.

Model guidance suggests 500-MB flow across the continental United
States will deamplify next week, heralding a warming trend across
the area. We relied on the normally-well-verifying model consensus
output for the long term forecast. That means forecast highs rise
steadily during the week from the lower to mid 60s F on Monday to
the lower to middle 70s F by Friday, when ridging may become more
pronounced ahead of a deepening Pacific northwest trough. We have
some modest shower chances in the forecast for much of next week
too given model-to-model and run-to-run uncertainty in shortwaves
embedded in the de-amplifying flow regime. However, taken at face
value the 00 UTC GFS and ECMWF actually suggest the period could
be more dry than wet.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 355 AM CDT Fri May 13 2016

MVFR and IFR ceilings with light rain and snow will continue along
the ND/SD border through about 12 UTC. We are calling for VFR
conditions to prevail across western and central ND on Friday, but
there is a low probability of ceilings lowering to the MVFR range
in places once cloud cover thickens with the heating of the day.
Northwest wind gusts of 20 to 30 kt are expected on Friday, too.

&&

.BIS Watches/Warnings/Advisories...
Freeze Warning from midnight CDT /11 PM MDT/ tonight to 9 AM CDT
/8 AM MDT/ Saturday for NDZ001>005-009>013-017>023-025-031>037-
040>048-050-051.

Frost Advisory until 9 AM CDT this morning for NDZ001>005-
009>013-017-021>023-025.

&&

SHORT TERM...CJS
LONG TERM...CJS
AVIATION...CJS
Hazardous weather outlook, May 12, 11:52 PM MDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1252 AM CDT FRI MAY 13 2016

NDZ001>005-009>013-017-021>023-025-140600-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-
1252 AM CDT FRI MAY 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT

A FROST ADVISORY IS IN EFFECT FOR NORTHWEST AND NORTH CENTRAL
NORTH DAKOTA TONIGHT INTO FRIDAY MORNING. SEE WWW.WEATHER.GOV/BIS
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDESPREAD FROST IS EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA
FRIDAY NIGHT AND SATURDAY NIGHT. A FREEZE IS LIKELY FRIDAY NIGHT
AND SATURDAY MORNING OVER MOST OF WESTERN AND CENTRAL NORTH
DAKOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ018>020-031>037-040>048-050-051-140600-
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
1252 AM CDT FRI MAY 13 2016 /1152 PM MDT THU MAY 12 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDESPREAD FROST IS EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA
FRIDAY NIGHT AND SATURDAY NIGHT. A FREEZE IS LIKELY FRIDAY NIGHT
AND SATURDAY MORNING OVER MOST OF WESTERN AND CENTRAL NORTH
DAKOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Freeze Warnings in North Dakota, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.